Island Health has issued a drug poisoning overdose advisory for Nanaimo.
In a social media post issued today, Feb. 1, the health authority said drug users should be mindful of increasing overdoses in area, warning that people using opioids and stimulants face increased risk from both injection and inhalation.
If coming upon a person who has overdosed, people should call 911 immediately, stay with the person, administer naloxone if available, and give one rescue breath every five seconds, advised Island Health.
Drug users should avoid mixing illicit substances.
Overdose prevention services are available daily from 11 a.m.-9 p.m. at 250 Albert St. in Nanaimo.
Visit http://ow.ly/Czfe50MHhlu for more information.
CORRECTION: A previous version of this article contained incorrect information regarding medical tips in case of overdose. The News Bulletin regrets the error.
Like us on Facebook and follow us on Twitter